Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Phenergan, Just FYI

ernurseeernurse Posts: 790
edited 06/11/2012 - 8:36 AM in Pain Medications

One of my favorite drugs to potentiate pain meds and control nausea. It is, however, dangerous if given undiluted IV.


  • Angie

    That's quite an eye opener.

  • oh, and btw, Vistaril NEVER EVER shud be given IV. Here in the U.S. there is a nationwide shortage of it, so you may not encounter it(I believe a conspiracy from drug companies so that docs will use their newer, more expensive drugs, seriously) but it is given in other countries IV. I know this from residents who come to the U.S. and have used it that way before.
  • drug caused massive burning when injected too quickly and not diluted enough. Most nurses put it high up in the IV so it combines with the fluid before entering my body. This one nurse came in in the middle of the night, put it right near the needle site and inserted it quickly. I was SCREAMING from the pain. She was disgusted with me and I never saw her again. (This was many years ago.)

    Be VERY careful. I guess I am very lucky I did not have permanent damage!!

    BTW, this is one of my FAVORITE meds. When I was being thrown in withdrawal due to medical mismanagement in December (12 day hospitalization, long story in Pain Management forum), Phenergan was the ONLY reason I lived, IMO. It kept me knocked out while my body suffered and had temporary heart damage due to the withdrawal on top of acute pancreatitis. Ugh.

Sign In or Register to comment.